MAUDE Adverse Event Report: CAREFUSION, INC PLEURX VACUUM BOTTLE 1000ML; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX VACUUM BOTTLE 1000ML; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7210
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
When the nurse wanted to drain the patient with a bottle, the tubing (drainage line) fell off the bottle neck.She closed the clamp on the drainage line, took a new bottle and the same thing happened again.Was the drainage line disconnected from the bottle at any point during the drain or was it noticed prior to drainage? yes, during the drain and it was noticed.If it's before use and did they attempt to reconnect it? during use, and no attempt to reconnect.Need to verify the line was disconnected prior to use and the bottle was not used.Bottle was used.Was the clamp properly closed until after the plunger was pressed, all of our patients are trained.So this should be done correctly.Where is the catheter located? abdomen or chest? unknown.Is there a photo or sample available showing the reported issue? there is no phot and no sample available.What was the impact to the patient? no impact.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the lot 0001358259 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections throughout manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Assembly of the drainage line onto the spike is performed manually.Once the adhesive is applied onto the drainage line, it is then connected onto the spike and personnel must hold the junction before the product moves onto the next stage of assembly.During our investigation it was identified that personnel were not following proper procedure after applying the adhesive onto the drainage line and were moving the product without holding the connection for the appropriate amount of time.Additionally, we identified that preventative maintenance was not properly performed on one of the machines which adheres the drainage line to the spike.Based on the quality team's investigation, it was determined that the disconnected drainage line was likely due to both personnel not following procedure and manufacturing equipment.Manufacturing personnel have been notified of this incident and additional training was provided.Updates will be implemented to ensure the proper maintenance is performed on the manufacturing equipment.Complaints received for this device and defect will continue to be monitored for future occurrences.H3 other text : see manufacturer here.
 
Event or Problem Description
When the nurse wanted to drain the patient with a bottle, the tubing (drainage line) fell off the bottle neck.She closed the clamp on the drainage line, took a new bottle and the same thing happened again.Was the drainage line disconnected from the bottle at any point during the drain or was it noticed prior to drainage? yes, during the drain and it was noticed.If it's before use and did they attempt to reconnect it? during use, and no attempt to reconnect.Need to verify the line was disconnected prior to use and the bottle was not used.Bottle was used.Was the clamp properly closed until after the plunger was pressed.All of our patients are trained.So this should be done correctly.Where is the catheter located? abdomen or chest.Unknown.Is there a photo or sample available showing the reported issue? there is no phot and no sample available.What was the impact to the patient? no impact.
 
Event or Problem Description
When the nurse wanted to drain the patient with a bottle, the tubing (drainage line) fell off the bottle neck.She closed the clamp on the drainage line, took a new bottle and the same thing happened again.Was the drainage line disconnected from the bottle at any point during the drain or was it noticed prior to drainage? yes, during the drain and it was noticed.If it's before use and did they attempt to reconnect it? during use, and no attempt to reconnect.Need to verify the line was disconnected prior to use and the bottle was not used.Bottle was used.Was the clamp properly closed until after the plunger was pressed all of our patients are trained.So this should be done correctly.Where is the catheter located? abdomen or chest unknown.Is there a photo or sample available showing the reported issue? there is no phot and no sample available.What was the impact to the patient? no impact.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: six physical samples were provided to our quality team for investigation.One of the bottles was returned in an opened package.The remaining five bottles were returned in sealed packages.Upon visual inspection of the opened package sample, it was observed that the drainage line was disconnected from the bottle therefore, the reported failure mode was confirmed.The remaining bottles were also inspected.No anomalies were observed.The drainage line is attached to the bottle.A review of the internal manufacturing device records and raw material history files for the lot 0001358259 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections throughout manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Assembly of the drainage line onto the spike is performed manually.Once the adhesive is applied onto the drainage line, it is then connected onto the spike and personnel must hold the junction before the product moves onto the next stage of assembly.During our investigation it was identified that personnel were not following proper procedure after applying the adhesive onto the drainage line and were moving the product without holding the connection for the appropriate amount of time.Additionally, we identified that preventative maintenance was not properly performed on one of the machines which adheres the drainage line to the spike.Based on the quality team's investigation, it was determined that the disconnected drainage line was likely due to both personnel not following procedure and manufacturing equipment.Manufacturing personnel have been notified of this incident and additional training was provided.Updates will be implemented to ensure the proper maintenance is performed on the manufacturing equipment.Complaints received for this device and defect will continue to be monitored for future occurrences.

Brand Name
PLEURX VACUUM BOTTLE 1000ML
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14021505
Report Number9680904-2022-00018
Device Sequence Number2646466
Product Code DWM
UDI-Device Identifier10885403090660
UDI-Public(01)10885403090660
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Model Number50-7210
Device Catalogue Number50-7210
Device Lot Number0001358259
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer04/11/2022
06/07/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/11/2022
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown